Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 141, NWS Denver/Boulder, CO

August 19, 20075 counties in Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 19, 2007, 3:03 PM MDT for 5 counties in Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2007, 3:03 PM MDT (21:03 UTC)
Expired
Aug 19, 2007, 3:30 PM MDT
In force
27 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

Counties Adams County, CO, Arapahoe County, CO, Broomfield County, CO, Denver County, CO, Jefferson County, CO

The radar

The Denver radar (KFTG), 41 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2121 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 192105
SVRBOU
COC001-005-014-031-059-192130-
/O.NEW.KBOU.SV.W.0141.070819T2103Z-070819T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
303 PM MDT SUN AUG 19 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JEFFERSON COUNTY IN NORTHEAST COLORADO
  WESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO
  WESTERN ADAMS COUNTY IN NORTHEAST COLORADO
  DENVER COUNTY IN NORTHEAST COLORADO
  SOUTHWESTERN BROOMFIELD COUNTY IN NORTHEAST COLORADO

* UNTIL 330 PM MDT

* AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A NARROW LINE OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING 
  WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED OVER EASTERN  
  JEFFERSON AND WEST CENTRAL DENVER COUNTIES...MOVING EAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHERIDAN...
  GREENWOOD VILLAGE...FEDERAL HEIGHTS...NORTHERN CENTENNIAL...WHEAT
  RIDGE...WESTMINSTER...THORNTON...SOUTHERN NORTHGLENN...NORTHERN
  LITTLETON...LAKEWOOD...ENGLEWOOD...DENVER...COMMERCE CITY...
  SOUTHWESTERN BROOMFIELD...WESTERN AURORA AND ARVADA.

SMALL HAIL...BRIEF INTENSE RAINFALL AND STRONG DAMAGING WINDS ARE 
LIKELY WITH THESE STORMS. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL 
THE STORM PASSES.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 3988 10518 3958 10517 3958 10479 3999 10480

$$
BAKER
1 follow-up statement
000 
WWUS55 KBOU 192134
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
329 PM MDT SUN AUG 19 2007

COC001-005-014-031-059-192139-
/O.EXP.KBOU.SV.W.0141.000000T0000Z-070819T2130Z/
JEFFERSON CO-ARAPAHOE CO-ADAMS CO-DENVER CO-BROOMFIELD CO-
329 PM MDT SUN AUG 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BROOMFIELD...
DENVER...WESTERN ADAMS...WESTERN ARAPAHOE AND NORTHEASTERN JEFFERSON
COUNTIES EXPIRED AT 330 PM MDT...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKEN AND EXITED 
THE AREA.

NATIONAL WEATHER SERVICE DOPPLER RADAR WAS STILL INDICATING STRAIGHT 
LINE WINDS OF 35 TO 45 MPH FROM THUNDERSTORMS PASSING OVER EASTERN 
PORTIONS OF THE DENVER METRO AREA. THESE STORMS SHOULD CONTINUE TO 
WEAKEN AS THEY MOVE EAST AT 25 MPH ACROSS CENTRAL ADAMS...CENTRAL 
ARAPAHO AND EASTERN DOUGLAS COUNTIES. THEREFORE EXPECT WIND SPEEDS 
TO ALSO WEAKEN.   

LAT...LON 3988 10518 3958 10517 3958 10479 3999 10480

$$
BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:25 PM MDT, 38 minutes earlier.

Area forecast discussion, Aug 19, 2:25 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
225 PM MDT SUN AUG 19 2007

.SHORT TERM...SHORTWAVE MOVING ACROSS CENTRAL COLORADO...SHOWS
UP NICELY IN WATER VAPOR LOOPS. CONVECTION ASSOCIATED WITH WAVE
CONCENTRATED ACROSS MOUNTAINS...MAINLY ALONG CONTINENTAL DIVIDE.
WEB CAMS SHOWED MOST ROADWAYS WET...SO THERE IS RAIN REACHING
GROUND. A FEW CELLS DEVELOPING ALONG FOOTHILLS AHEAD OF WAVE...SHOULD
SEE A BIT MORE COVERAGE AS WAVE MOVES ACROSS. THERE WERE REPORTS OF
SMALL HAIL WITH THE CELL NEAR EVERGREEN WHICH WERE IN AN AREA OF
CAPES AROUND 1000 J/JG. THIS NOTED BY LAPS SURFACE ANALYSIS. NO
STORMS YET ACROSS PLAINS...THOUGH WAVE SHOULD GENERATE SOME STORMS.
BUT LATEST ACARS SOUNDINGS SHOW FAIRLY STRONG CAP AROUND 550 MB
WHICH MAY HINDER CONVECTION. QG VERICAL VELOCITY PROGS SHOW SOME
ASCENT OVER AREA THIS EVENING...THOUGH THE BULK OF THE ASCENT LOOKS
TO BE OVER WYOMING. WAVE LOOKS STRONG ENOUGH TO BREAK CAP...WILL ADD
LOW POPS TO MOST OF PLAINS THIS EVENING. GPS INTEGRATED PRECIPITABLE
WATER VALUES AROUND NINE TENTHS OF AN INCH...SO AIRMASS HASNT DRIED
OUT MUCH. SHOULD SEE SOME MEASURABLE RAIN WITH THE STORMS. FAIRLY
STRONG SUBSIDENCE BEHIND THIS WAVE...AS NOTED BY LACK OF CONVECTION
ACROSS UTAH. SUBSIDENCE TO MOVE ACROSS AREA BY 06Z...WITH QG DESCENT
OVERNIGHT. SHOULD SEE STORMS END OVER AREA BY MIDNIGHT WITH SKIES
CLEARING. ON MONDAY...SUBSIDENCE CONTINUES OVER AREA AS NOTED BY
QG DESCENT. MODEL CROSS SECTIONS SHOW MOISTURE ABOVE 500 MB...VERY
DRY BELOW. WITH EXPECTED DESCENT AND MAINLY DRY AIRMASS...WILL DROP
ANY POPS AND WEATHER. TEMPERATURE AND THICKNESS PROGS SHOW LITTLE
CHANGE IN TEMPERATURES FROM TODAYS READINGS. LATEST GUIDANCE ALSO
SHOWS THIS...WHICH IS SHOWN IN CURRENT TEMPERATURE GRIDS. NO NEED TO
MAKE ANY CHANGES THERE.

.LONG TERM...FOR MONDAY NIGHT INTO TUESDAY...A DRY ZONAL FLOW WILL
BE OVER COLORADO WITH THE RIDGE SUPPRESSED TO THE SOUTH IN RESPONSE
TO AN UPPER TROUGH MOVING ACROSS SRN CANADA/NRN TIER STATES.
INTERACTIVE SOUNDINGS SHOW LITTLE IF ANY CAPE FOR THAT TIME FRAME.
THERE DOES NOT APPEAR TO BE ENOUGH POTENTIAL TO WARRANT EVEN ISOLD
POPS IN THE MTNS TUESDAY AFTN/EVNG...SO HAVE OPTED TO DROP THEM FM
THE FCST.  TUESDAY NIGHT INTO WEDNESDAY...THE MDLS STILL SHOW A COLD
FRONT...ASSOCIATED WITH THE TROF TO THE N...SLIPPING INTO THE CWFA.
INTERACTIVE SOUNDINGS SHOW THE PW VALUES INCREASING AS THE LOW LEVEL
FLOW BECOMES ESELY.  STILL SOME STABILITY ISSUES TO CONTEND WITH AS
THE AMS MAY BE TOO STABLE TO SUPPORT DEEP CONVECTION ON WEDNESDAY.
BEST POTENTIAL WILL BE ALONG THE FOOTHILLS...PALMER DIVIDE IF THIS
WERE TO PAN OUT.  ONLY MINOR ADJUSTMENTS MADE TO REFLECT THIS BUT IN
THE END IT ALL WASHES DOWN TO A SLIGHT CHANCE.  THE INTERACTIVE
SOUNDINGS SHOW MOISTURE INCREASING MORE SO ON THURSDAY AFTN AS A
DEEPER SOUTHEASTLY FLOW DEVELOPS...AND SFC DEWPOINTS CLIMB BACK INTO
THE MID 50S/LOWER 60S.  THE GFS INDICATES SOME UPPER SUPPORT AS WELL
WITH A SHORT WAVE TROUGH DROPPING OUT OF ID AND ACRS NRN CO LATE
THURSDAY AFTN/THURSDAY NIGHT.  AS A RESULT THE BEST CHC FOR TSTMS
MAY BE AT THAT TIME.  BY THE WEEKEND DRIER AND WARMER CONDITIONS ARE
PROGGED TO WORK THEIR WAY INTO THE STATE AS THE UPPER RIDGE REBUILDS
OVER THE WEST...AND THE MOISTURE SHIFTS TO THE SOUTH AND EAST OF THE
STATE.

&&

.AVIATION...A FEW STORMS COULD AFFECT DIA THROUGH 04Z WITH GUSTY
OUTFLOW WINDS TO 40 MPH THE MAIN THREAT. COULD SEE SOME BRIEF HEAVY
RAIN...BUT VFR CONDITIONS SHOULD PREVAIL. NO STORMS EXPECTED MONDAY
WITH VFR CONDITIONS CONTINUING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

D-L/COOPER
Hazardous weather outlook, Aug 19, 10:42 AM MDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1042 AM MDT SUN AUG 19 2007

COZ030>051-201200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1042 AM MDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING
OVER THE MOUNTAINS. A FEW STORMS ARE ALSO POSSIBLE ACROSS THE FAR
NORTHEAST PLAINS THIS EVENING. OCCASIONAL LIGHTNING AND WIND GUSTS
TO 40 MPH WILL ACCOMPANY THE STORMS...WITH ONLY LIGHT TO MODERATE
RAINFALL.

AVAILABLE MOISTURE AND A WEAK WEATHER DISTURBANCE WILL COMBINE TO
PRODUCE THE SLIGHT CHANCE OF STORMS FOR THE MOUNTAINS AND FAR
NORTHEAST PLAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

IT WILL BE HOT AND DRY OVER NORTHERN COLORADO ON MONDAY AND TUESDAY.
A COOLER AIRMASS AND INCREASED MOISTURE IS EXPECTED FOR WEDNESDAY
THROUGH SATURDAY...FOLLOWING THE PASSAGE OF COUPLE OF WEAK COLD
FRONTS. A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS WILL
RETURN TO THE FORECAST AREA AT THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

D-L/COOPER

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.